Alert archive / Texas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 113, NWS Fort Worth, TX

May 24, 2001Lampasas County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at May 24, 2001, 10:59 PM CDT for Lampasas County, Texas. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
May 24, 2001, 10:59 PM CDT (03:59 UTC)
Expired
May 24, 2001, 11:30 PM CDT
In force
31 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Lampasas County, TX

What was reported inside it

TimeReportWhereRemark
May 24, 11:15 PM CDTHail 1Kempner, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 4.0 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2001-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2001-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2500 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
-28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 250400
SVRFTW

TXC281-250430-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1059 PM CDT THU MAY 24 2001

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAMPASAS COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 1130 PM CDT

* AT 1059 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A 
SEVERE THUNDERSTORM OVER LAMPASAS COUNTY...5 MILES N4ORTHEAST OF 
LAMPASAS MOVING SOUTHEAST AT 20 MPH.

LAT...LON 3112 9825 3104 9816 3106 9793 3128 9808

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 9:00 PM CDT, 1 hour 59 minutes earlier.

Area forecast discussion, May 24, 9:00 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
900 PM CDT THU MAY 24 2001

THE FLOW AROUND THE UPPER LOW OVER THE MIDWEST WILL DOMINATE THE
WEATHER ACROSS NORTH TEXAS DURING THE NEXT 24 HOURS. THUNDERSTORMS
THAT DEVELOPED OVER SAN SABA COUNTY MAY BRUSH THE EXTREME
SOUTHWESTERN ZONES DURING THE NEXT FEW HOURS. OTHERWISE...CLEAR
TO PARTLY CLOUDY WILL PREVAIL OVERNIGHT.  ONLY MINOR CHANGES
WERE MADE TO THE AFTERNOON ZONE FORECAST PACKAGE.  #58

615 PM CDT THU MAY 24 2001 AVIATION DISCUSSION...
NOT MUCH WEATHER TONIGHT.  SOME MID LEVEL CLOUDS FOR THE NEXT ONE TO
TWO HOURS THEN GENERALLY CLEAR.  WINDS WILL BE LIGHT NORTHEAST OR
LIGHT AND VARIABLmE.  59

.FWD...NONE.

Nearby

Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.